Categories
Speech

Mixing COVID19 vaccines could result into serious injuries to one’s body

Claim

Mixing COVID19 vaccines could result into serious injuries to one's body

Author
Medical workers
Verdict
Partially Correct
According to different studies, the claim is partially correct.

The fight against COVID19 has seen a number of vaccines developed, among these used in Uganda is Sinovac, AstraZeneca, Pfizer, Johnsons &Johnson’s Jansenne.

However, health workers warn that mixing these vaccines could result into serious injuries. In this case, they warn that if one gets the first jab as AstraZeneca and the second jab as Pfizer, this increases reports of mild side-effects.

According to Dr. Ombeva Malande, a vaccinologist, adults are more likely to report mild and moderate side effects after mixing doses of the AstraZeneca and Pfizer COVID vaccines.

“Chills, headaches and muscle pain were reported more frequently when different vaccine doses were combined” said Dr. Ombeva.

However, different studies conducted suggest that mixing vaccines could result in stronger immune response.

“In a study conducted in Germany and published in Nature Medicine involved 216 volunteers. Fifty-five received two doses of AstraZeneca’s viral vector vaccine, 64 received two doses of an mRNA vaccine, and 97 received a combination of one AstraZeneca dose and an mRNA booster shot. The findings revealed that one shot of AstraZeneca followed by a shot of either Pfizer or Moderna resulted in a stronger immune response than having two doses of AstraZeca or any other mRNA vaccine”

Also, in the same study by newsGP, they spoke to Professor Dale Godfrey, Immunology Theme Leader at the Doherty Institute who said that mixing vaccines is not new and there’s nothing inherently risky about the approach other than its just less extensively tested in the context of COVID19.

“For example, Australians aged 65 and over are more likely to receive an enhanced influenza vaccine, which is essentially a booster”.

Furthermore that the reported side effects of mixed COVID19 vaccines could be as a result from disparity in vaccine intervals.